MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 1.5 11.5MMX38CM 130D LT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 1.5 11.5MMX38CM 130D LT; NAIL, FIXATION, BONE
Model Number 71676579
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after an internal fixation had been performed on (b)(6) 2020, on post op x-ray, shows the screws backing out, despite being locked in the case.A revision surgery was performed.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The device, used in treatment, was not returned for evaluation but the pictures were reviewed, and the failure mode was confirmed.The clinical/medical investigation concluded that, this case reports that following implantation of the intertan system a revision surgery was performed due to the screws backing out despite being locked in the case.The date of the revision surgery was not provided.X-ray photo examples were provided via e-mail; these x-ray images are not directly from this case, but encompass the issue observed in other similar complaint cases that have been already lodged.The x-ray examples provided demonstrate the lag screw and compression screw have backed out.The current health of the patient is unknown.Based on the limited information provided the clinical root cause of the report issue could not be determined.The provided example images were reviewed and confirm the reported however, they are examples from multiple subjects, so a specific root cause could not be concluded.The initial placement of the lag and compression screws within the femoral head, reduction and stability of the fracture, or user technique and cannot be ruled out as contributing factors of the reported screws backing out.The patient impact beyond the report revision could not be determined.No further clinical/medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth, lifetime of device, and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
INTERTAN 1.5 11.5MMX38CM 130D LT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12396114
Report Number1020279-2021-06638
Device Sequence Number3673284
Product Code JDS
UDI-Device Identifier00885556039830
UDI-Public00885556039830
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2023
Device Model Number71676579
Device Catalogue Number71676579
Device Lot Number11MM09812A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;